December 4, 2013 at 7:48 pm #123199
paisleyMemberDecember 4, 2013 at 7:48 pmPost count: 1
I have now had two psychiatrist, by video, appointments with two different psychiatrist with respect to having my ADD diagnosed and to explore whether or not to use medication. By the way, I am an adult female. My first consultation pretty much just said if I think I have it then I do and did not support medication. The second one did no assessment, just took my word for it (again). This time I was given a prescription for Wellbutrin. The psychiatrist talked highly of Wellbutrin as a first option. In doing my web research I am not seeing that too many people experience success with Wellbutrin. I do not have symptoms of depression and have never struggled with depression.
I am reluctant to start the medication.
Is there anyone out there that has experience with Wellbutrin for ADD (without another mental health issues and without being combined with another medication)?
I appreciate your feedback and experiences.REPORT ABUSEDecember 4, 2013 at 8:11 pm #123200
blackdogMemberDecember 4, 2013 at 8:11 pmPost count: 906
I have taken Welbutrin for many years. In my case it was prescribed for a combination of depression and ADD.
My experience has been that it helps significantly with the depression and somewhat with the ADHD.
The psych you spoke to is correct that it is often a first choice and it is a good first choice. Bupropion (Welbutrin) is an “atypical antidepressant”. Unlike other antidepressants it works by increasing Dopamine and Norepinephrine. Which is exactly what you need for your ADHD. It is also good because it is not addictive and has fewer side affects than many of the ADHD meds.
My recommendation would be to give it a try and see if it helps. If it works, great, you don’t need anything else. If it doesn’t then you can look into getting something different.
I am a little concerned that the psych did not assess you properly before prescribing it. That is very unusual. If it is possible you might want to try getting a proper assessment done by someone who specializes in adult ADHD. Most psychs don’t want to assess adults for ADHD and are not well informed. And they lean towards a diagnosis of depression, especially in women.
If you have any more questions just ask. There are lots of people here who will be able to answer you. And let us know what you decide and how it goes. 🙂December 5, 2013 at 12:32 pm #123227
Patte RosebankParticipantDecember 5, 2013 at 12:32 pmPost count: 1517
@Paisley, TotallyADD did a series of videos on Medications. Though the series was sponsored by four pharmaceutical companies, the money was “unrestricted educational grants”—with no strings attached, and no say whatsoever on the content of the material.
As always, discuss everything with your doctor, because this is very general information, and Your Mileage Will Vary.
They’re on YouTube, in this playlist: http://www.youtube.com/watch?v=LR6ja1uLg8s&list=PLZxx5XmrvNJIezPW6mnmNp2oqsN3gMJ3m .REPORT ABUSEMay 8, 2014 at 12:32 am #125109
mebesheMemberMay 8, 2014 at 12:32 amPost count: 1
I just got diagnosed with ADHD inattentive type. I was prescribed Wellbutrin XR 150mg daily for two wks and then increase to 300mg. I noticed I have been weepy and depressed (which is not my norm). My primary care is reluctant to prescribe a stimulant because I have hypertension. I have an appt with a psychiatrist in July. Does anyone have experience with wellbutrin, it causing depression and it’s efficacy?REPORT ABUSEMay 8, 2014 at 12:55 pm #125110
blackdogMemberMay 8, 2014 at 12:55 pmPost count: 906
I have taken Welbutrin for many years. My experience has been that it has a positive effect on my depression but it doesn’t do much at all for my ADHD (inattentive type). I know other people have posted here that they love it and it works great for them. Everyone is different.
If you just started taking it it’s too soon to tell if it will work. It takes a couple of months to really see any difference on any medication. But I am very concerned that you say it is making you feel depressed. That is a potentially serious reaction. I think you need to call your doctor right away and let him/her know what is going on.REPORT ABUSEMay 8, 2014 at 1:30 pm #125114
Patte RosebankParticipantMay 8, 2014 at 1:30 pmPost count: 1517
“Unexplained changes in mood” are the side effects that drug commercials tell you to “See your doctor right away” about.
I’d add that it’s a good idea to talk to your pharmacist before you actually see your doctor. Often, pharmacists know more about meds than doctors do.
Your doctor’s appointment will be more effective if you can provide your doctor with facts about Wellbutrin.
I’ve heard that hypertension doesn’t necessarily rule out stimulant medication. However, it requires careful monitoring by a doctor with expertise in ADHD medications. A lot of us have had to educate our doctors and psychiatrists about ADHD, so don’t be surprised if you have to do this too.
The key is to learn as much as you can. Good luck!
Wellbutrin ? yea or nay?paisley2013-12-04T19:48:54+00:00